MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® IMPLANT 5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® IMPLANT 5 X 11.5MM; DENTAL IMPLANT
Model Number FOS511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported bad location for prosthesis.6 upper implants were placed for rehabilitation of posterior sites but the implant at tooth site 15 was in bad position and it made prosthetic rehabilitation very complicated.Implant was then removed and a new implant in better position was placed in the same surgery.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes'.H4: device manufacture date not available, lot number unknown.One implant were returned for investigation.Visual evaluation of the as returned product identified the implant removal tool fractured inside the implant.Implant has heavy sings of wear and damage possibly due to the removal process.Damage observed on returned implants due to trephine removal is not considered a malfunction or failure of the device.Zimvie is not responsible for any damage caused by the clinician's removal of the device.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was moderate bone density (type ii).Patient is a smoker and bruxist.The reported device was located on tooth 15 (fdi) and was used for approximately 5 months, and 28 days.The customer did not provide any pictures or x-rays.Review of appropriate documentation: documents reviewed: p-iis086gi rev.H - 07/2021; potential adverse events; page 3.& instructions for use - retriever tools and guide sleeves, ifu 4930i rev 3 ¿ 11/19.Information identified: indications, warnings and precautions.Per the applicable ifu, it is stated that surgical instruments are susceptible to damage and wear and should be inspected and cleaned before each use.Dhr review: dhr review was completed for the subject lot number (2018070391).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Zimvie quality management system (qms) has controls in place to prevent the distribution of non-conforming product is within specifications.Complaint history review : review completed utilizing keywords: 'functional fracture, functional other' complaint history review was performed for the reported lot number (2018070391) for similar events and no other complaint was identified.Review completed utilizing keywords: 'functional other' post market trending review: march post market trending was reviewed and there were no actionable events or corrective actions for the reported events (functional fracture, functional other) or product (fos511, irt).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, the reported event for the implant (functional other: bad position) could not be verified as the exact details of event and patient anatomical conditions were unknown.

Brand Name
FULL OSSEOTITE® IMPLANT 5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13341833
Report Number0001038806-2022-00101
Device Sequence Number14481001
Product Code DZE
UDI-Device Identifier00844868003731
UDI-Public(01)00844868003731(17)230725(10)2018070391
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/25/2023
Device Model NumberFOS511
Device Catalogue NumberFOS511
Device Lot Number2018070391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale